Custom Search

News

Friday 16 March 2007

Neuroleptic malignant syndrome induced by ziprasidone on the second day of treatment.

By: Ozen ME, Yumru M, Savas HA, Cansel N, Herken H.

World J Biol Psychiatry 2007 ;8(1):42-4

Neuroleptic malignant syndrome (NMS) is the rarest and most serious of the neuroleptic-induced movement disorders. We describe a case of neuroleptic malignant syndrome (NMS) associated with the use of ziprasidone. Although conventional neuroleptics are more frequently associated with NMS, atypical antipsychotic drugs like ziprasidone may also be a cause. The patient is a 24-year-old male with a history of schizophrenia who developed signs and symptoms of NMS after 2 days of treatment with an 80-mg/day dose of orally administrated ziprasidone. This case is the earliest (second day of treatment) NMS due to ziprasidone reported in the literature.

Use of this site is subject to the following terms of use